Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Tinnitus and arthritis

JeanieEBJeanieEB Posts: 8
edited 6. Nov 2010, 17:41 in Say Hello Archive
Hi

I now have tinnitus and prior to this could take Celebrex for my spinal arthritis quite happily, but not now as it exacibates it. I am also finding it difficult with antiflammatories such as Voltarol and they also have the same affect. Does anyone out there have any experience of this. I am told that 10% of the population have tinnitus all the time, so there must be some people out there with my problem. Any suggestions would be greatly appreciated as I am in my early 60's and about to retire and would obviously like to stay active as long as possible.

Thank you.

Comments

  • dreamdaisydreamdaisy Posts: 31,556 ✭✭✭
    edited 30. Nov -1, 00:00
    I take sulphasalazine and this has given me tinnitus. This topic was covered recently on the LWA forum - Living with Arthritis, it may be worth you posting there too as more people respond to that forum. (Having said that today is the first day after an upgrade and some are struggling to log on!) I find it's worse at night when there is less general noise, so I resort to my MP3 player. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • JeanieEBJeanieEB Posts: 8
    edited 30. Nov -1, 00:00
    Hi Dreamdaisy

    Thanks for your reply but it's really trying to cope with the arthritis that I am concerned about.

    If you have problems with your tinnitus the Royal London Ear Nose & Throat have pioneered a Mindful Meditation Course especially for tinnitus. Basically its CBT and works insomuch as instead of trying to distract the brain from your tinnitus the meditation helps to accept it and consequently sees it as less of a threat and pays less attention. Thats the theory anyway.

    JeanieEB
  • dreamdaisydreamdaisy Posts: 31,556 ✭✭✭
    edited 30. Nov -1, 00:00
    In that case definitely post on LWA, you should get some answers there. I have PA and I am currently flaring like there is no tomorrow (unfortunately there is tho, so yet another uncomfortable day to come!). The tinnitus isn't a real problem yet, tho I do have the details of various organisations for when it does. I used to take celebrex but my GP changed it for reasons of economy to naproxen, which does little for the joint pain but does give me lovely oral thrush. What form of arthritis do you have? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • JeanieEBJeanieEB Posts: 8
    edited 30. Nov -1, 00:00
    Hi Dreamdaisy

    I have osteoarthritis of the spine and it's getting worse especially as I can no longer take Celebrex.

    JeanieEB
  • trishertrisher Posts: 9,727
    edited 30. Nov -1, 00:00
    Hi

    A warm Welcome from me.

    I have suffered with Tinnitus since I got arthritis. Sometimes it seems like a kettle that whistles when it boils. Other times I feel as if I can feel or hear my heart beating.

    It can get really annoying and I don't know what to do about it at all.

    I don't take any medication for it I never knew that there was any treatment for it.

    love Trish xxxx
  • frogmortonfrogmorton Posts: 25,125 ✭✭
    edited 30. Nov -1, 00:00
    Hi Jeannie

    Welcome from me

    Have you tried ALL anti-inflams? I am taking a cox2 called arcoxia and there are others too. Dont know if it causes tinnitus too as I have it anyway :)

    Best wishes

    Toni xx
    Love

    Toni xxx
Sign In or Register to comment.